Alert archive / Washington / Gale Warnings in 2017
Gale Warning 47, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 12, 2017, 2:54 AM PDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2017, 2:54 AM PDT (09:54 UTC)
- Expired
- Jun 13, 2017, 5:00 AM PDT
- In force
- 26 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
885 WHUS76 KSEW 120954 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 AM PDT MON JUN 12 2017 PZZ131-132-121800- /O.UPG.KSEW.SC.Y.0146.000000T0000Z-170612T1200Z/ /O.UPG.KSEW.GL.A.0028.170613T0000Z-170613T1200Z/ /O.NEW.KSEW.GL.W.0047.170612T0954Z-170613T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 254 AM PDT MON JUN 12 2017 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND AND WAVES...W WIND 15 TO 25 KNOTS EARLY THIS MORNING...EASING TO 10 TO 15 KNOTS...THEN RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND EVENING. WIND WAVES 2 TO 4 FEET...SUBSIDING TO 1 TO 2 FEET...THEN BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-121800- /O.EXB.KSEW.SC.Y.0145.170613T0000Z-170613T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 254 AM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. * WIND AND WAVES...W WIND 20 TO 30 KNOTS. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-121800- /O.EXB.KSEW.SC.Y.0145.170613T0000Z-170613T1200Z/ ADMIRALTY INLET- 254 AM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. * WIND AND WAVES...NW WIND 20 TO 30 KNOTS. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-121800- /O.EXB.KSEW.SC.Y.0145.170613T0000Z-170613T0700Z/ PUGET SOUND AND HOOD CANAL- 254 AM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. * WIND AND WAVES...SW WIND 15 TO 25 KNOTS SOUTH PART. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-121800- /O.CON.KSEW.SC.Y.0145.000000T0000Z-170613T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 254 AM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...NW WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
3 follow-up statements
826 WHUS76 KSEW 130015 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 515 PM PDT MON JUN 12 2017 PZZ131-132-130815- /O.CON.KSEW.GL.W.0047.000000T0000Z-170613T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 515 PM PDT MON JUN 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...W WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ170-173-176-130600- /O.CON.KSEW.SC.Y.0145.000000T0000Z-170613T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 515 PM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...NW WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-130815- /O.CON.KSEW.SC.Y.0145.000000T0000Z-170613T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 515 PM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...SW WIND 20 TO 30 KNOTS. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-130815- /O.CON.KSEW.SC.Y.0145.000000T0000Z-170613T1200Z/ ADMIRALTY INLET- 515 PM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...NW WIND 20 TO 30 KNOTS. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-130700- /O.CON.KSEW.SC.Y.0145.000000T0000Z-170613T0700Z/ PUGET SOUND AND HOOD CANAL- 515 PM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...SW WIND 15 TO 25 KNOTS SOUTH PART. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
115 WHUS76 KSEW 130258 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 758 PM PDT MON JUN 12 2017 PZZ131-132-131100- /O.CON.KSEW.GL.W.0047.000000T0000Z-170613T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 758 PM PDT MON JUN 12 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...W WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ170-173-176-131000- /O.EXT.KSEW.SC.Y.0145.000000T0000Z-170613T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 758 PM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WIND AND WAVES...NW WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-131000- /O.EXT.KSEW.SC.Y.0145.000000T0000Z-170613T1000Z/ PUGET SOUND AND HOOD CANAL- 758 PM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WIND AND WAVES...SW WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. HIGHEST WIND AND WAVES FROM SEATTLE SOUTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-131100- /O.CON.KSEW.SC.Y.0145.000000T0000Z-170613T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 758 PM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...S TO SW WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-131100- /O.CON.KSEW.SC.Y.0145.000000T0000Z-170613T1200Z/ ADMIRALTY INLET- 758 PM PDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...NW WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. HIGHEST WIND AND WAVES NORTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
829 WHUS76 KSEW 130902 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 202 AM PDT TUE JUN 13 2017 PZZ135-170-173-176-131015- /O.CAN.KSEW.SC.Y.0145.000000T0000Z-170613T1000Z/ PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 202 AM PDT TUE JUN 13 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS HAS ENDED... $$ PZZ131-132-131715- /O.CON.KSEW.GL.W.0047.000000T0000Z-170613T1200Z/ /O.NEW.KSEW.SC.Y.0147.170613T1200Z-170614T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 202 AM PDT TUE JUN 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 AM PDT WEDNESDAY. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS EARLY THIS MORNING. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-131200- /O.CON.KSEW.SC.Y.0145.000000T0000Z-170613T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 202 AM PDT TUE JUN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WIND AND WAVES...SOUTH TO SOUTHWEST WIND 15 TO 25 KNOTS...EASING EARLY THIS MORNING. WIND WAVES 2 TO 4 FEET...SUBSIDING EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-131200- /O.CON.KSEW.SC.Y.0145.000000T0000Z-170613T1200Z/ ADMIRALTY INLET- 202 AM PDT TUE JUN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WIND AND WAVES...NORTHWEST WIND 15 TO 15 KNOTS. WIND WAVES 2 TO 4 FEET. HIGHEST WIND AND WAVES NORTH PART EARLY THIS MORNING...THEN SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 11, 8:50 PM PDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 8:50 PM PDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
850 PM PDT Sun Jun 11 2017
.SYNOPSIS...Weak high pressure aloft will nose onshore through
Monday before weakening Tuesday and Wednesday. Stronger low level
onshore flow Monday should bring a more persistent marine layer into
Western Washington before easing by Wednesday. A stronger Pacific
weather system is expected to arrive Thursday for the possibility of
significant rainfall for mid-June. Temperatures will remain below
normal through Thursday.
&&
.SHORT TERM...The upper level low was near the Sierras in California
this evening and continuing to drift further inland. But its
influence across Western Washington lingers.
The remaining air mass over the Cascades should have enough
instability for a few daytime heating spurred showers over the
Cascades Monday. Otherwise a positive tilted weak upper ridge
extending SW from Vancouver Island should nose onshore through
Monday.
In addition, falling surface pressures east of the Cascades
associated with the inland moving upper low east will enhance low
level onshore flow into Western Washington. The more persistent
marine layer should result in a slower afternoon breakout, cooler
high temperatures Monday than the near mid-June average temperatures
on Sunday, and the possibility of a weak Puget Sound Convergence
Zone Monday evening. The 00z progs in thus far again hint at this
possibility.
Low level onshore flow eases Tuesday, but there should still be
plenty of marine clouds. Prog time sections show tops of the marine
layer above 850 millibars - or at least 5000 feet. In addition, a
weak shortwave embedded in the more westerly flow aloft may offer a
few light showers as well.
Wednesday looks mainly dry at this point though another weak
shortwave slides by just to the northwest...ahead of a stronger
Pacific weather system due to arrive by Thursday. This one looks to
offer a more widespread dose of nature's irrigation. Buehner
.LONG TERM...From the previous edition...
The medium range solutions continued to advertise an occluded
front impacting the region on Thursday; therefore, PoPs were
bumped up into the categorical range for the mountains and coast.
It looks like rainfall amounts from this system could be
significant for mid-June. The coast, Olympic range, and Cascades
could pick up 1-2 inches of rain, with isolated three-inch amounts
possible on the Olympics.
Anticipate post-frontal showers on Friday. Heights/thicknesses
will slowly rise next weekend for a general drying and warming
trend. A weak disturbance embedded in the zonal flow aloft might
bring a few light showers to the area on Sunday but confidence of
this occurring was not high. Temps are forecast to climb to near
or slightly above normal next weekend.
&&
.AVIATION...The air mass across Western WA is dry and stable
tonight as an upper low spins south of the area, over NV. The flow
aloft is E/NE. Low level clouds will likely form overnight along
the coast and may push into the interior early Monday morning for
brief MVFR ceilings. Low clouds should burn off by 18-21z for VFR
conditions. 33
KSEA...North winds will flip to S by 06-09z tonight. VFR
conditions through the evening then SCT-BKN015 low clouds forming
early Monday morning...12-15z. VFR conditions expected by the
afternoon. 33
&&
.MARINE...High pressure over the NE Pacific will maintain onshore
flow through Tuesday. The strongest onshore push is Monday
afternoon/evening with gales possible through the Strait of Juan
de Fuca - a Gale Watch is in effect. The surface ridge will shift
inland on Wednesday. The next frontal system will arrive on
Thursday. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Monday afternoon through late Monday night for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 5 AM PDT Monday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 11 PM PDT Monday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
&&
www.weather.gov/seattle/
An illustrated version of this forecast discussion can be seen at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:44 PM PDT | Gale Watch | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.